Integrable discretizations of the Euler top

A. I. Bobenko, B. Lorbeer, Yu B. Suris

Research output: Contribution to journalArticlepeer-review

21 Scopus citations


Discretizations of the Euler top sharing the integrals of motion with the continuous time system are studied. Those of them which are also Poisson with respect to the invariant Poisson bracket of the Euler top are characterized. For all these Poisson discretizations a solution in terms of elliptic functions is found, allowing a direct comparison with the continuous time case. We demonstrate that the Veselov-Moser discretization also belongs to our family, and apply our methods to this particular example.

Original languageEnglish
Pages (from-to)6668-6683
Number of pages16
JournalJournal of Mathematical Physics
Issue number12
StatePublished - Dec 1998
Externally publishedYes


Dive into the research topics of 'Integrable discretizations of the Euler top'. Together they form a unique fingerprint.

Cite this